Florida, 2015

Heavy Rain in Florida, August 5, 2015

August 5, 2015 · NWS JAX · 1 event in 1 county or zone

Several days of moist SW flow and passing heavy rainfall producing showers and thunderstorms caused saturated grounds, which are believed to have contributed to a sinkhole in Trenton.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

Several days of moist SW flow and passing heavy rainfall producing showers and thunderstorms caused saturated grounds, which are believed to have contributed to a sinkhole in Trenton.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Aug 5, 2:51 PM EST, 4 hours 56 minutes earlier.

Area forecast discussion, Aug 5, 2:51 PM EST, 4 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
351 PM EDT WED AUG 5 2015

.CURRENTLY...
AFTERNOON SURFACE ANALYSIS DEPICTS A DECAYING SURFACE TROUGH ALONG
THE INTERSTATE 10 CORRIDOR...WHILE THE AXIS OF ATLANTIC RIDGING
HAS LIFTED NORTHWARD TO A POSITION ACROSS CENTRAL FLORIDA.
ALOFT...DEEP SOUTHWEST FLOW PREVAILS LOCALLY AS RIDGING REMAINS
POSITIONED OVER SOUTH FLORIDA AND THE BAHAMAS. AN EMBEDDED WEAK
SHORTWAVE WAS MOVING NORTHEASTWARD FROM THE FLORIDA PANHANDLE. A
MORE POTENT SHORTWAVE TROUGH WAS DIGGING SOUTHEASTWARD FROM THE
PLAINS STATES. MESOSCALE BOUNDARIES FROM MORNING CONVECTION ALONG
THE FLORIDA BIG BEND COAST HAVE SPARKED SCATTERED SHOWERS AND
THUNDERSTORMS OVER NORTHEAST FL AND COASTAL SOUTHEAST GA THUS FAR
TODAY...WITH ACTIVITY MOVING NORTHEASTWARD AROUND 15 MPH. THE
AFOREMENTIONED WEAK SHORTWAVE AND ASSOCIATED OUTFLOW BOUNDARIES
ARE SPARKING SCATTERED CONVECTION OVER THE FLORIDA BIG BEND AND
SOUTH CENTRAL GEORGIA. TEMPERATURES HAVE SOARED INTO THE MID 90S
ACROSS MUCH OF SOUTHEAST GEORGIA...WITH HEAT INDEX VALUES AROUND
105 DEGREES. TEMPERATURES HAVE BEEN HELD TO THE UPPER 80S ACROSS
MOST OF NORTHEAST FLORIDA...WITH LESS CONVECTION ALLOWING
TEMPERATURES TO CLIMB INTO THE LOWER 90S FOR LOCATIONS SOUTH OF
GAINESVILLE.

.NEAR TERM (THIS AFTERNOON THROUGH THURSDAY)... CONVECTION WILL
INCREASE IN COVERAGE DURING THE LATE AFTERNOON HOURS ACROSS INLAND
SOUTHEAST GA AS THE WEAK SHORTWAVE MOVES NORTHEASTWARD AND SHEARS
OUT. SCATTERED CONVECTION WILL CONTINUE TO DEVELOP DUE TO
MESOSCALE BOUNDARY INTERACTIONS ACROSS NORTHEAST FL...MAINLY FOR
AREAS NORTH OF A GAINESVILLE TO ST. AUGUSTINE LINE. ACTIVITY OVER
NORTHEAST FL WILL SHIFT OFFSHORE BY THE EARLY EVENING HOURS.
CONVECTION MAY LINGER THROUGH THE EARLY EVENING ACROSS SOUTHEAST
GA...DISSIPATING BY THE MID-EVENING HOURS.

SOUTHWEST WINDS IN THE BOUNDARY LAYER ARE PROGGED TO INCREASE
OVERNIGHT DOWNSTREAM OF A MORE POTENT SHORTWAVE THAT WILL BE
DIGGING SOUTHEASTWARD INTO THE TENNESSEE VALLEY. THIS SHOULD
PRECLUDE FOG FORMATION...EXCEPT POSSIBLY IN NORTH CENTRAL FL
CLOSER TO THE ATLANTIC RIDGE AXIS WHERE WINDS ALOFT WILL BE SLOWER
TO INCREASE. SOME CONVECTION WILL AGAIN DEVELOP NEAR THE FL BIG
BEND COAST DURING THE EARLY MORNING HOURS...AND MAY IMPACT THE
WESTERN SUWANNEE VALLEY TOWARDS SUNRISE. UPSTREAM CONVECTION
ASSOCIATED WITH THE TENNESSEE VALLEY SHORTWAVE COULD APPROACH THE
ALTAMAHA/OCMULGEE RIVERS TOWARDS SUNRISE AS WELL. LOWS WILL
GENERALLY FALL INTO THE MID 70S.

THE SHORTWAVE/SURFACE LOW PRESSURE CENTER WILL TRAVERSE THE
TENNESSEE VALLEY ON THURS. DEEP SOUTHWEST FLOW WILL STRENGTHEN
AHEAD OF THIS FEATURE LOCALLY...WITH FALLING HEIGHTS ALOFT
EXPECTED DURING THE AFTERNOON HOURS ACROSS INTERIOR SOUTHEAST GA.
DUE TO UNCERTAINTY IN THE ARRIVAL OF SHORTWAVE ENERGY...WE USED
HIGH-END SCATTERED POPS IN THE FORECAST GRIDS FOR SOUTHEAST GA ON
THURS AFTERNOON...WITH STRONG TO ISOLATED SEVERE THUNDERSTORMS
POSSIBLE DURING THE LATE AFTERNOON HOURS...WITH DAMAGING WIND
GUSTS BEING THE PRIMARY THREAT. SOUTHWEST TO WEST WINDS WILL
BECOME BREEZY AHEAD OF THE SHORTWAVE DURING THE AFTERNOON
HOURS...BOOSTING HIGHS ONCE AGAIN INTO THE MID 90S WITH MAX HEAT
INDEX VALUES OF 100-105. SCATTERED LATE MORNING/EARLY AFTERNOON
CONVECTION OVER NORTHEAST FL WILL LIKELY BECOME FOCUSED ALONG THE
GULF COAST SEA BREEZE THAT WILL QUICKLY PUSH EASTWARD TOWARDS THE
EAST COAST COUNTIES BY THE LATE AFTERNOON. HIGHS WILL GENERALLY
CLIMB INTO THE LOWER 90S BEFORE CONVECTION DEVELOPS...WITH
SOUTHWEST TO WEST SURFACE WINDS INCREASING TO 10-15 MPH AND LIKELY
PREVENTING ANY ATLANTIC SEA BREEZE FROM DEVELOPING.

.SHORT TERM (THURSDAY NIGHT THROUGH SATURDAY NIGHT)...
WET PATTERN IS EXPECTED TO COMMENCE DURING THIS PERIOD AS MID
LEVEL TROUGH DEVELOPS OVER THE EASTERN US AND SFC LOW STRENGTHENS
OVER THE MID ATLANTIC STATES WITH ASSOCIATED FRONTAL BOUNDARY
APPROACHING THE AREA ON FRIDAY. ISOLATED CONVECTION LATE THURSDAY
NIGHT/EARLY FRIDAY MORNING OVER SE GA WILL INCREASE IN COVERAGE
AHEAD OF THE FRONTAL BOUNDARY DURING THE MORNING AND SPREAD
SOUTHWARD INTO NORTHEASTERN FLORIDA DURING THE AFTERNOON. AS LOW
STRENGTHENS ON FRIDAY SOUTHWESTERLY FLOW WILL INCREASE BECOMING
BREEZY AREA WIDE THROUGHOUT THE DAY BETWEEN 10-15 MPH GUSTING NEAR
20 MPH. PRECIP CHANCES WILL REMAIN ELEVATED ACROSS NE FL OVERNIGHT
FRIDAY INTO SATURDAY MORNING AS FRONTAL BOUNDARY CONTINUES ITS
SLOW SOUTHWARD PROGRESSION. HIGHEST RAIN CHANCES WILL BE FOCUSED
ACROSS NE FL ON SATURDAY WHERE HIGHER MOISTURE LEVELS WILL BE
PRESENT AND THERE IS ENHANCED LIFT ALONG AND AHEAD OF WEAKENING
FRONTAL BOUNDARY. SE GA WILL SEE SLIGHTLY LESS ACTIVITY ON
SATURDAY...POPS BETWEEN 30 TO 40 PERCENT...AS DRIER AIR WRAPS
AROUND SFC LOW AND DIURNAL HEATING BEING A MAIN DRIVER. LINGERING
SHOWERS AND TSTORMS WILL CONTINUE INTO THE OVERNIGHT HOURS ACROSS
NORTH FL ONCE AGAIN SATURDAY NIGHT WHERE FRONTAL BOUNDARY SHOULD
BECOME ALMOST STATIONARY. TEMPS IN THE UPPER 80S/LOW 90S CAN BE
EXPECTED EACH AFTERNOON WITH NIGHTTIME TEMPS IN THE MID 70S.

.LONG TERM (SUNDAY THROUGH WEDNESDAY)...
MID LEVEL TROUGH BEGINS TO MOVE OFF TO THE EAST ON SUNDAY AS
STATIONARY BOUNDARY AT THE SFC WEAKENS AND WASHES OUT OVER THE
FLORIDA PENINSULA BY SUNDAY NIGHT. ENOUGH LINGERING MOISTURE AND
LIFT WILL REMAIN ACROSS NE FL SUNDAY AFTERNOON TO TRIGGER
SCATTERED SHOWERS AND THUNDERSTORMS WITH LOWER COVERAGE OF
ACTIVITY EXPECTED OVER SE GA AS HIGH PRESSURE BUILDS IN FROM THE
NE. INCREASED SKY COVER OVER FLORIDA WILL KEEP TEMPS IN THE UPPER
80S IN MOST AREAS WITH SE GA REACHING LOW TO MID 90S WHERE THERE
WILL BE MORE BREAKS IN CLOUD COVER.

MONDAY WILL SEE A TYPICAL SUMMERTIME PATTERN AS HIGH PRESSURE
BRIEFLY BUILDS AT THE SFC AND ALOFT WITH ISOLATED TO SCATTERED
SHOWERS AND TSTORMS DEVELOPING DURING THE AFTERNOON...PEAKING
DURING THE LATE AFTERNOON WITH BOUNDARY COLLISIONS BEFORE
DECREASING AFTER SUNSET. TEMPS WILL REMAIN NEAR NORMAL.

MID LEVEL TROUGH DEVELOPS OVER EASTERN US MID WEEK WITH LONG TERM
MODELS VARYING IN TIMING AND STRENGTH AS SFC LOW AND ASSOCIATED
FRONTAL BOUNDARY PUSH INTO THE SOUTHEAST US. FOR NOW HAVE KEPT
INCREASING PRECIP CHANCES ON TUESDAY ACROSS SE GA AS TROUGH
PRESSES CLOSER TO THE LOCAL AREA AND WINDS STRENGTHEN OUT OF THE
SOUTHWEST SPREADING SHOWERS AND TSTORMS ACROSS NE FL. CONVECTION
SHOULD CONTINUE INTO TUESDAY NIGHT WITH REINFORCING TROUGH
FACILITATING CONVECTION EVEN AFTER DIURNAL HEATING IS CUT OFF
AFTER SUNSET. MAX TEMPS EXPECTED TO DROP A COUPLE DEGREES ON
TUESDAY AS CLOUD COVER INCREASES OVER SE GA AND COOLER TEMPS OFF
THE GOMEX MODERATE PORTIONS OF NE FL.

&&

.AVIATION...
BRIEF PERIODS OF MVFR VISIBILITIES WILL BE POSSIBLE THROUGH AROUND
22Z AT THE DUVAL COUNTY TERMINALS...SSI...AND GNV. VICINITY
ACTIVITY IS EXPECTED AT SGJ...WITH PERHAPS A STRONGER THUNDERSTORM
POSSIBLE BETWEEN 20Z-23Z. VFR CONDITIONS WILL PREVAIL AT THE
REGIONAL TERMINALS BY 01Z. SOUTHWEST WINDS JUST OFF THE SURFACE UP
THROUGH 3000 FT WILL INCREASE TO 15-20 KNOTS TOWARDS 06Z...WHICH
SHOULD PRECLUDE FOG FORMATION DURING THE OVERNIGHT AND EARLY
MORNING HOURS. SOUTHWEST TO WEST SURFACE WINDS WILL REMAIN BELOW
10 KNOTS THROUGH 12Z...INCREASING TO NEAR 10 KNOTS TOWARDS 15Z
THURS.

&&

.MARINE...
OFFSHORE WINDS WILL PREVAIL THROUGH SATURDAY...WITH SPEEDS
REMAINING JUST BELOW CAUTION LEVELS TONIGHT AS WINDS SURGE
SLIGHTLY THIS EVENING. A FRONTAL BOUNDARY WILL MOVE INTO THE
SOUTHEASTERN STATES BY LATE THURSDAY...WHICH WILL PUSH OFFSHORE
WINDS TO CAUTION LEVELS DURING THE EVENING WIND SURGE ON THURSDAY.
WINDS WILL APPROACH CAUTION LEVELS THURSDAY EVENING IN THE NEAR
SHORE WATERS. A FRONTAL BOUNDARY WILL PUSH INTO THE GEORGIA
COASTAL WATERS BY LATE FRIDAY...STALLING OVER OUR WATERS ON
SATURDAY AND THEN DISSIPATING. CAUTION LEVEL WIND SPEEDS WILL
PERSIST OFFSHORE ON FRIDAY AND FRIDAY NIGHT...REMAINING JUST UNDER
CAUTION SPEEDS OUTSIDE OF THUNDERSTORM ACTIVITY IN THE NEAR SHORE
WATERS. EXPECT SCATTERED TO NUMEROUS THUNDERSTORMS FRIDAY THROUGH
SATURDAY NIGHT...WITH GUSTY WINDS POSSIBLE WITHIN STRONGER
ACTIVITY. SEAS WILL PEAK IN THE 3-5 FOOT RANGE OFFSHORE FROM
FRIDAY THROUGH SATURDAY. WINDS AND SEAS WILL DECREASE ON SUNDAY
AND MONDAY.

RIP CURRENTS: LOW RISK CONTINUES DUE TO OFFSHORE FLOW.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  75  93  75  90 /  30  50  20  60
SSI  76  92  77  87 /  30  30  20  60
JAX  74  93  76  89 /  30  50  10  60
SGJ  75  91  76  89 /  30  40  10  50
GNV  72  92  74  88 /  10  40  10  60
OCF  72  92  74  88 /  10  40  10  50

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&

NELSON/GUILLET/COMBS
Hazardous weather outlook, Aug 5, 3:00 PM EST, 4 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
400 PM EDT WED AUG 5 2015

AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125-
GAZ132>136-149>154-162>166-062000-
COASTAL WATERS FROM ALTAMAHA SOUND TO FERNANDINA BEACH FL OUT
20 NM-
COASTAL WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL OUT
20 NM-
COASTAL WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
WATERS FROM ALTAMAHA SOUND GA TO FERNANDINA BEACH FL FROM 20 TO
60 NM-
WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL FROM 20 TO 60 NM-
WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL FROM 20 TO 60 NM-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-INLAND NASSAU-INLAND DUVAL-UNION-
BRADFORD-CLAY-ST. JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-
COASTAL NASSAU-COASTAL DUVAL-COFFEE-JEFF DAVIS-BACON-APPLING-
WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-COASTAL GLYNN-
ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN-
400 PM EDT WED AUG 5 2015

...STRONG TO SEVERE THUNDERSTORMS POSSIBLE EACH AFTERNOON AND
EVENING FROM THURSDAY THROUGH SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA...
SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EARLY
EVENING ACROSS NORTHEAST FLORIDA AND SOUTHEAST GEORGIA...MAINLY
FOR AREAS NORTH OF A GAINESVILLE TO ST. AUGUSTINE LINE. STORM
MOTION WILL BE TOWARDS THE NORTHEAST NEAR 15 MPH. ISOLATED STRONG
STORMS WILL BE POSSIBLE...WITH GUSTY WINDS UP TO 50 MPH...EXCESSIVE
LIGHTNING AND LOCALLY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

A FRONTAL BOUNDARY WILL MOVE SOUTHWARD INTO SOUTHEAST GEORGIA BY
FRIDAY...STALLING NEAR THE FLORIDA/GEORGIA BORDER ON SATURDAY AND
THEN DISSIPATING BY SUNDAY. SCATTERED TO NUMEROUS THUNDERSTORMS
ARE EXPECTED FROM THURSDAY THROUGH SATURDAY...MAINLY DURING THE
AFTERNOON AND EVENING HOURS. STRONG TO ISOLATED SEVERE STORMS WILL
BE POSSIBLE EACH AFTERNOON DURING THIS PERIOD...WITH DAMAGING WIND
GUSTS...FREQUENT LIGHTNING STRIKES AND LOCALLY HEAVY RAINFALL
POSSIBLE WITHIN STRONGER ACTIVITY.

SCATTERED MAINLY AFTERNOON AND EARLY EVENING SHOWERS AND
THUNDERSTORMS ARE POSSIBLE SUNDAY THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO SELF-ACTIVATE IF WARNINGS ARE ISSUED FOR
THEIR LOCATIONS.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

NELSON

In the hours before

Special weather statement, Aug 5, 2:56 PM EST, 4 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
356 PM EDT WED AUG 5 2015

FLZ023-025-031-052045-
BAKER FL-BRADFORD FL-INLAND DUVAL FL-
356 PM EDT WED AUG 5 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BRADFORD...
SOUTHEASTERN BAKER AND WEST CENTRAL DUVAL COUNTIES UNTIL 445 PM
EDT...

AT 356 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
MAXVILLE...OR 11 MILES NORTHEAST OF RAIFORD...MOVING NORTHEAST AT 20
MPH.

EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

LOCATIONS IMPACTED INCLUDE...
MACCLENNY...MAXVILLE AND BALDWIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3019 8197 3019 8205 3007 8205 3011 8215
      3012 8214 3014 8214 3014 8222 3036 8210
      3036 8205 3027 8205 3034 8198 3030 8190
TIME...MOT...LOC 1956Z 207DEG 17KT 3018 8209

PETERSON
Special weather statement, Aug 5, 3:01 PM EST, 4 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
401 PM EDT WED AUG 5 2015

FLZ025-052045-
INLAND DUVAL FL-
401 PM EDT WED AUG 5 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DUVAL COUNTY UNTIL
445 PM EDT...

AT 401 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
OAKLEAF PLANTATION...OR 8 MILES WEST OF ORANGE PARK...MOVING
NORTHEAST AT 15 MPH.

EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

LOCATIONS IMPACTED INCLUDE...
JACKSONVILLE...CECIL FIELD...NAS JAX...BELLAIR-MEADOWBROOK TERRACE
AND JACKSONVILLE HEIGHTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3019 8172 3019 8191 3020 8192 3036 8183
      3022 8166
TIME...MOT...LOC 2001Z 223DEG 13KT 3019 8185

PETERSON
Special weather statement, Aug 5, 3:54 PM EST, 3 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
454 PM EDT WED AUG 5 2015

FLZ024-025-GAZ164-052145-
INLAND NASSAU FL-INLAND DUVAL FL-CHARLTON GA-
454 PM EDT WED AUG 5 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DUVAL...NASSAU AND
SOUTHEASTERN CHARLTON COUNTIES UNTIL 545 PM EDT...

AT 454 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
BRYCEVILLE...OR 9 MILES SOUTHWEST OF CALLAHAN...MOVING NORTHEAST AT
25 MPH.

EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

LOCATIONS IMPACTED INCLUDE...
HILLIARD...CALLAHAN...ST. GEORGE...BRYCEVILLE...KINGS FERRY...RATLIFF
AND NASSAU VILLAGE-RATLIFF.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3035 8195 3063 8212 3081 8189 3079 8187
      3079 8182 3062 8165 3058 8165 3055 8164
TIME...MOT...LOC 2054Z 232DEG 24KT 3044 8189

PETERSON

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 heavy rain. Local standard time, as filed.

Heavy Rain, Gilchrist

When
August 5, 7:47 PM EST
Where
Gilchrist County, 0.79 mi SW of Trenton
Reported by
Emergency Manager
Coordinates
29.613, -82.831

A sinkhole was reported at 1350 SW State Road 26 in Trenton. Saturated grounds due to recent heavy rainfall in the area were observed. The sinkhole was a threat to a utility transmission box and the roadway.

What these are

Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2015Every state in 2015This day in weather historyWarnings in Florida, August 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 599023.